Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 9, 2021, 6:06 PM CDT for Iron County, Michigan. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 6:06 PM CDT (23:06 UTC)
- Expired
- Jun 9, 2021, 6:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
County Iron County, MI
The radar
The Marquette radar (KMQT), 125 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379
WWUS83 KGRB 092306
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
606 PM CDT Wed Jun 9 2021
WIZ005-011-092345-
Vilas WI-Forest WI-
606 PM CDT Wed Jun 9 2021
...SPECIAL WEATHER STATEMENT...
At 605 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kentuck Lake Campground, or 12 miles east of Eagle River, moving
north at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Phelps, Kentuck Lake Campground, Alvin, Luna-White Deer Campground,
Franklin Lake Campground, Nelma, Anvil Lake Campground, Land O Lakes,
Lac Vieux Desert and Windsor Dam Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4614 8909 4602 8882 4603 8878 4602 8878
4602 8877 4584 8872 4583 8905 4590 8905
4590 8918 4588 8918 4617 8926
TIME...MOT...LOC 2305Z 169DEG 15KT 4597 8901
$$
KieckbuschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 9, 3:49 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 9, 3:49 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 349 PM CDT Wed Jun 9 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 347 PM CDT Wed Jun 9 2021 Another very warm and humid day ongoing over the region this afternoon. The main forecast concern will actually be thunderstorm potential across northern WI Thursday afternoon south of a nearly stationary front. There is a potential for a few of these storms becoming severe late in the day. The 19Z MSAS surface analysis showed an area of high pressure located near Hudson Bay, providing for an easterly component to the winds over the area. The outflow boundary that sagged to our south last night was situated near the WI/IL border. Still not convinced that a stray shower or thunderstorm could pop up late this afternoon into early evening across northern WI in the vicinity of any lake boundaries. Any diurnally-driven precipitation will gradually diminish this evening. Most of the overnight hours will be dry over northeast WI as most of the action to be located to our north in the vicinity of a surface low. Potential for low stratus and/or fog increases later tonight as winds become nearly calm, skies clear and dew points to still be in the 60s. Anticipate more fog coverage over the north and central WI where some locally heavy rains occurred yesterday. Min temperatures to mainly be in the lower to middle 60s. After any fog burns off Thursday morning, attention to be focused to our north where the quasi-stationary front to be located. On the south side of this boundary, the atmosphere will become unstable by the afternoon hours as CAPES away from Lake MI climb into the 1500-2500 J/KG range (higher values toward central and north-central WI). However, shear is rather weak (around 20 knots), thus organized convection looks unlikely at the moment. Have kept chance pops for north-central WI with slight chance pops for central/far northeast WI mainly after 21Z. Cannot rule out an isolated severe storm or two, especially if that quasi- stationary front sags farther south to interact with the instability. Any storms that can develop will also have the ability to drop a lot of precipitation due to weak winds aloft and high PW values. Max temperatures to range from a lake-cooled upper 70s to around 80 degrees near Lake MI, to the lower 90s over central WI. .LONG TERM...Thursday Night Through Wednesday Issued at 347 PM CDT Wed Jun 9 2021 The first half of this forecast period is the main focus for the long term with isolated showers and storms Thursday evening/night followed by a more dynamic system for late Friday through Saturday. An additional chance for showers and storms across northeast WI is also possible Sunday night into Monday morning. A shift in the upper- level pattern after the weekend will result in less active weather and "cooler" conditions early next week through at least midweek. Thursday night through Saturday...A surface boundary sparking isolated showers and storms Thursday afternoon across Upper MI will attempt to drop south into far northern WI Thursday evening. Do not anticipate the showers and storms dropping much further south than Highway 8. Although shear is lacking, more than enough CAPE and sufficient mid-level lapse rates could produce an isolated strong storm into the evening. Heavy downpours are also possible within the strongest storms due to PWATs around 1.50 inches. Aloft, an upper- level shortwave will ride around the upper-level ridge positioned over the Upper Mississippi Valley. Although the main forcing with this upper-level shortwave will be further north and east of the forecast area, there may be enough to produce additional showers and storms in far northeast WI Thursday night. Muggy and mild conditions anticipated for Thursday night with lows in the 60s. Much of Friday should remain dry before an upper-level trough/shortwave, and associated cold front, move into the region from the west late Friday. Models are not in complete agreement with the timing of the frontal passage which raises uncertainty with the severe threat. While models agree with amount of CAPE and PWATs of 1.50 to 1.75 inches during the evening and overnight, some show about 25 to 30 kts of bulk shear developing. Hard to say if organized convection will occur at this time due to these uncertainties. Regardless of the uncertain severe potential, there is some agreement with the precipitation coming to an end by early Saturday afternoon. High temperatures on Saturday will be a few degrees cooler than Friday with values in the lower 80s to 90 degrees. Rest of the extended...The previously mentioned upper-level shortwave/closed low lifted north into Manitoba and separated from the cold front that tracked across the region Friday night/Saturday. While the shortwave/closed low begins to track southeast into Sunday, surface ridging will be in place over the forecast area for much of Sunday and keep conditions dry with high temperatures a few degrees warmer than Saturday. The shortwave/closed low looks to dive southeast over Lower MI sometime Sunday evening into Monday morning. This could spark a few showers and storms to develop across northeast WI. After the passage of this shortwave/closed low, the forecast area will remain under an upper-level northwest flow and surface high pressure through at least midweek. This flow will allow for less humid air and cooler temperatures to spread across the area with highs in the 70s and 80s. && .AVIATION...for 18Z TAF Issuance Issued at 109 PM CDT Wed Jun 9 2021 VFR conditions expected this afternoon as cumulus clouds in the 4K to 6K ft range develop during peak heating. Isolated showers/ thunderstorms over northern WI will dissipate this evening, leaving mostly clear skies overnight. Do anticipate some patchy fog development late tonight into early Thursday morning, especially over north-central and central Wisconsin where heavier rains fell yesterday. Cigs/vsbys may drop as low as IFR where thicker fog develops. Once this fog burns off Thursday morning, VFR conditions to prevail for most locations for the rest of the day. The exception could be northern Wisconsin where another round of showers/storms may develop as a cold front slowly drops south. Vsbys will lower to at least MVFR conditions under any of these storms as any rain that does fall will on the heavy side. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......Hykin AVIATION.......Kallas
Hazardous weather outlook, Jun 9, 2:59 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 259 PM CDT Wed Jun 9 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 259 PM CDT Wed Jun 9 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a slight chance of thunderstorms over north-central and portions of central Wisconsin this evening. The main hazard posed by the storms will be localized downpours, but gusty winds will also be possible. Patchy fog may reduce the visibility after midnight, resulting in localized hazardous travel conditions. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms are possible Thursday afternoon into Thursday evening, mainly across northern Wisconsin. A few of the storms could produce localized damaging wind gusts and heavy downpours. Additional thunderstorms are possible at times from Friday into Saturday. It is too early to determine if these storms will be severe. .SPOTTER INFORMATION STATEMENT... Formal spotter activation is not expected tonight. LMZ521-522-541>543-102000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 259 PM CDT Wed Jun 9 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Patchy fog is expected once again. Some of this fog may become dense at times and make navigation hazardous on Lake Michigan. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms Friday and Saturday. Kallas/Hykin
In the hours before
Special weather statement, Jun 9, 6:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
606 PM CDT Wed Jun 9 2021
WIZ005-011-092345-
Vilas WI-Forest WI-
606 PM CDT Wed Jun 9 2021
...SPECIAL WEATHER STATEMENT...
At 605 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kentuck Lake Campground, or 12 miles east of Eagle River, moving
north at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Phelps, Kentuck Lake Campground, Alvin, Luna-White Deer Campground,
Franklin Lake Campground, Nelma, Anvil Lake Campground, Land O Lakes,
Lac Vieux Desert and Windsor Dam Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4614 8909 4602 8882 4603 8878 4602 8878
4602 8877 4584 8872 4583 8905 4590 8905
4590 8918 4588 8918 4617 8926
TIME...MOT...LOC 2305Z 169DEG 15KT 4597 8901
KieckbuschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:31 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marathon, Marinette, Menominee | 59 min |
| Jun 8, 8:13 PM CDT | Special Weather Statement | GRB | Langlade, Marathon, Menominee, Oconto, Shawano | 62 min |
| Jun 8, 9:00 PM CDT | Special Weather Statement | GRB | Marathon, Portage, Waupaca, Wood | 60 min |
| Jun 8, 9:32 PM CDT | Special Weather Statement | GRB | Portage, Waupaca, Waushara, Wood | 58 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.